MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ULTRASITE®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. ULTRASITE®; SET, ADMINISTRATION, INTRA
Catalog Number 415110
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reports that the ultrasite valve leaked chemotherapy during use.The leak was not discovered until the end of therapy because patient was under a blanket.The patient did not require any additional treatment due to the chemo leaking.Chemotherapy being infused were vincristine and doxorubicin.A chemo spill kit was used to clean up the leak.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was returned for evaluation.Upon visual inspection a crack was noted on the threads of the ultrasite.The ultrasite was tested for leakage per specification with failing results.The valve was found to be leaking at the site of the crack.The defect of leakage was confirmed through physical testing.Review of the discrepancy management system database was unable to be performed because the lot number was reported as unknown.Although the defect of leakage was confirmed on the ultrasite valve, the exact root cause of the crack was not able to be determined at this time.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
ULTRASITE®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6927862
Report Number2523676-2017-00157
Device Sequence Number19145198
Product Code FPA
UDI-Device Identifier04022495769923
UDI-Public04022495769923
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number415110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date10/08/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR